MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F125BER
Medical Device Problem Codes Device Damaged Prior to Use (2284); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure the physician was unable to advance a neuron select catheter 6f (6f select) through the hub of a neuron max 088 (neuron max) on the back table.The physician noticed a slight bulge at the distal end near the transition of the 6f select.The damaged 6f select was found prior to use; therefore, it was never used.The procedure was completed using a new 6f and the same neuron max.There was no patient involved.
 
Additional Manufacturer Narrative
Results: there was no visible damage to the neuron 6f select (select).Conclusions: evaluation of the returned device revealed that the select was out of specification.A ring gauge was advanced and withdrawn over the select, and excessive resistance was experienced.The root cause of this failure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5983225
Report Number3005168196-2016-01378
Device Sequence Number16163846
Product Code DQY
UDI-Device Identifier00814548012094
UDI-Public00814548012094
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/05/2019
Device Catalogue NumberPNS6F125BER
Device Lot NumberF68796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2016
Supplement Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1